Article Text

Download PDFPDF
CASE REPORT
Lithium neurotoxicity presenting as dementia with therapeutic serum lithium levels
  1. Sarita Soni
  1. Department of Learning Disabilities, NHS Greater Glasgow and Clyde, Glasgow, UK
  1. Correspondence to Dr Sarita Soni, sarita.soni{at}ggc.scot.nhs.uk

Abstract

After 25 years of continuous lithium therapy, a woman with moderate intellectual disability and bipolar disorder developed symptoms suggestive of dementia. In fact, she had developed lithium neurotoxicity, but this was overlooked for 18 months as serial lithium levels were in the therapeutic range.

  • psychiatry (drugs And Medicines)
  • unwanted effects / adverse reactions
  • psychiatry
  • drugs: psychiatry
  • mood disorders (including depression)
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors SS, Consultant in Psychiatry of Intellectual Disabilities is responsible for the planning, conduct and writing of the manuscript.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient consent Parental/guardian consent obtained.

  • Ethics approval Local ethics approval was not required as no patient identifiable information was included and case studies were not classified as research.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.